Pennsylvania, 2015

Damaging Winds in Pennsylvania, June 14, 2015

June 14, 2015 · NWS CTP · 6 events in 3 counties and zones

A warm and very humid airmass led to afternoon and evening showers and thunderstorms across central Pennsylvania. A line north-south of storms formed over the Susquehanna Valley during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A warm and very humid airmass led to afternoon and evening showers and thunderstorms across central Pennsylvania. A line north-south of storms formed over the Susquehanna Valley during the afternoon. Some of this activity was exhibiting rotation...prompting a tornado warning near Williamsport that went unverified. Later in the evening, another rounds of storms pushed in from western Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 14, 2:32 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 14, 2:32 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT SUN JUN 14 2015

.SYNOPSIS...
A SUBTROPICAL RIDGE WILL REMAIN PARKED JUST OFF THE SOUTHEAST
COAST THIS WEEK. PENNSYLVANIA WILL REMAIN IN THE NORTHERN
PERIPHERY OF THIS UPPER RIDGE WITH A SURFACE FRONT OSCILLATING
OVER THE STATE...PRODUCING PERIODS OF SHOWERS AND GUSTY
THUNDERSTORMS WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL. DRIER
CONDITIONS WILL ARRIVE FOR WED...BUT ADDITIONAL SHOWERY CONDITIONS
ARE EXPECTED AGAIN BY THU. SHOWERS AND STORMS WILL PREVAIL AGAIN
FOR MUCH OF THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
NUMEROUS SHRA/TSRA WITH EMBEDDED HEAVY DOWNPOURS TRAVERSING
WESTERN HALF OF PA AT THIS HOUR. CONVERGENCE IN MARGINAL SPEED
SHEAR ON THE EASTERN PERIPHERY OF 35 KT 850 MB JET NOSING INTO
NORTHEAST OHIO APPEARS TO BE THE TRIGGER FOR MOST OF THIS
ACTIVITY, WHICH HAS SHOWN LITTLE ORGANIZATION OTHER THAN PRODUCING
SOME RAIN CORES WHICH ARE MOVING ALONG NICELY THUS FAR. DCAPES ON
THE ORDER OF 200 TO 400 J/KG NOT SUPPORTIVE OF STRONG COLD POOL
GENERATION FOR STRONG WIND GUSTS. HIGHEST DCAPES IN MY CWA
THROUGHT TONIGHT ARE OVER MY EXTREME EASTERN COUNTIES WITH HRRR
SHOWNING A LITTLE OVER 500 J/KG THIS EVENING. FOCUSING ON THE
POTENTIAL FOR HEAVY RAINFALL AND POSSIBLE TRAINING FROM EASTERN
OHIO INTO NORTHWEST PA AS THE GREATEST CONCERN...BUT WITH MODERATE
CAPES ANY TALLER STORM CAN PRODUCE STRONG GUSTY WINDS.

WILL BE RAISING A FLASH FLOOD WATCH FOR MY NORTHWEST MOUNTAINS
SHORTLY...IN COLLABORATION WITH CLE AND BUF. FIRST ROUND OF
CONVECTION GOING THROUGH NOW WITH LOCALLY 1 INCH PLUS AMOUNTS THIS
AFTERNOON. LATE EVENING AND OVERNIGHT ACTIVITY IS MORE LIKELY TO
TRAIN...WITH ADDITIONAL 1-2"+ AMOUNTS LIKELY ACROSS WARREN ELK AND
MCKEAN COUNTIES AS PW POOL TO OVER 2" THERE.

AREA REMAINS IN SLIGHT RISK OF SVR THROUGH TONIGHT. ACTIVITY WILL
CONTINUE TO GRADUALLY INCREASE OVER CENTRAL PA FROM WEST TO EAST
FROM MID TO LATE AFTERNOON. CAP WILL TAKE A WHILE TO BREAK OVER
THE EAST. STRONG TO SEVERE PULSE STORMS WILL BE POSSIBLE AS
MODERATE CAPES ARE HARNESSED...ALTHOUGH COMPARED TO PREVIOUS
EVENTS DCAPES ARE SOMEWHAT LACKING AS PREVIOUSLY MENTIONED. HEAVY
RAIN THREAT OVR THE W AND NW MAY BE EVEN GREATER THAN THE SVR
THREAT...WITH 2 TO 3 INCH PLUS LOCAL AMOUNTS POSSIBLE THROUGH LATE
TONIGHT. MDL 8H TEMPS ARE SUPPORTIVE OF MAX TEMPS FROM THE U70S
OVR THE ALLEGHENY PLATEAU...TO THE M80S ACROSS THE LOWER SUSQ
VALLEY.

H5 RIDGE AXIS MOVES FROM ALLEGHENY PLATEAU AT 18Z TO THE POCONO
PLATEAU BY 00Z...AS A PAIR OF VIGOROUS SHORTWAVES MOVE THROUGH THE
EASTERN GREAT LAKES AND THE LOWER OHIO VALLEY. AFOREMENTIONED 850
MB 35KT JET NOSES INTO THE FINGERLAKES REGION BEFORE PROPOGATING
SSW ACROSS WESTERN AND CENTRAL PA BY 06Z. WIDESPREAD 1 TO LOCALLY
3 INCH EVENT AMOUNTS ARE LIKELY ACROSS THE NORTHWEST QUARTER TO
THIRD OF MY CWA...WITH 1-2" PLUS AMOUNTS EXTENDING ACROSS THE
LAUREL HIGHLANDS TO THE CENTRAL AND NORTH CENTRAL MOUNTAINS. FLASH
FLOODING WILL BE THE PRIMARY THREAT BEYOND ANY STRONG WINDS
PRODUCED BY COLLAPSING CELLS THIS EVENING. BEFORE ITS ALL SAID AND
DONE THE LOWER SUSQ SHOULD GET IN ON LOCALLY HEAVY RAINFALL
ESPECIALLY AFTER MIDNIGHT AS THE 850 MB SPEED MAX SAGS
SOUTHEASTWARD AND PW'S SURGE OVER 2". A BUSY EVENING AND OVERNIGHT
AHEAD.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
CENTRAL PA WILL REMAIN ON NORTHERN PERIPHERY OF SUBTROPICAL RIDGE
MONDAY. AXIS OF HIGHEST GEFS PWAT ANOMALIES INDICATE SOUTHERN PA
WILL BE THE FOCUS FOR RING OF FIRE CONVECTION. HAVE KEPT POPS ~60-65
PCT ACROSS THE SOUTHERN COUNTIES...WHERE PM TSRA ARE LIKELY.
AIR MASS WILL BE WARM AND UNSTABLE AGAIN...BUT MARGINALLY
FAVORABLE FOR SVR WX WITH MID LVL WESTERLY FLOW OF ARND 30KTS.
MODERATE CAPES WILL BE CREATED BY AFTN BRINGING SLIGHT RISK OF SVR
STORMS FROM SPC. BREAKS OF SUN SHOULD HELP PUSH TEMPS WELL INTO
THE 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
DID NOT CHANGE A LOT.

MAIN THING WAS TO EDGE TEMPS UP A FEW DEGREES HERE AND THERE.
TENDENCY FOR EC TO SHOW LESS HEIGHT FALLS EACH DAY.

SOME POTENTIAL FOR HEAVY RAIN AGAIN LATE MONNDAY...AS FRONT TILTS
BACK TO THE NW FROM LOW DROPPING SE ACROSS NE PA LATE MONDAY INTO
EARLY TUE.

SOME MORE POTENTIAL FOR HEAVY RAIN AND SEVERE STORMS ON TUE...AS
FRONT MOVES SE. HARD TO FOLLOW GFS POPS FOR MDT LATE TUE. FRONT
MOVING INTO THAT AREA JUST AFTER PEAK HEATING. THUS WENT HIGHER
ON POPS THAN GUIDANCE ACROSS THE SE.

STILL ENOUGH PUSH TO GET SOME DRY WEATHER INTO THE AREA LATER TUE
NIGHT INTO AT LEAST THE FIRST HALF OF WED.

NAM SHOWS A CRAZY DAY ON THU...WITH WARM ADVECTION...SHEAR
AND CAPE. THUS WENT RATHER HIGH WITH POPS. AGAIN...AS NOTED
ABOVE...DID UP TEMPS SOME.

SOME BREAK POSSIBLE LATER FRIDAY INTO SUN...AS MODELS HINT
THAT FRONT COULD DROPS SOUTH OF PA. EC NOT SHOWING A LOT OF
HEIGHT FALLS...SO HAVE LOW CHC POPS IN FOR SOME OF THE TIME.

REALLY NOT SEEING MUCH CHANGE IN THE PATTERN ANYTIME SOON.
VERY FAST WEST TO EAST FLOW WILL KEEP ACTIVE WEATHER ACROSS
A LARGE CHUCK OF THE COUNTRY THROUGH DAY 10.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST WILL KEEP WARM MOIST
AIR IN PLACE. A STATIONARY FRONT STRETCHING GENERALLY WEST TO
EAST ACROSS THE STATE WILL CONTINUE TO ACT AS A FOCAL POINT FOR
DEVELOPING SHOWERS AND THUNDERSTORMS FOR SEVERAL MORE DAYS.

MVFR AND IFR RESTRICTIONS WILL ACCOMPANY SHRA/TSRA FROM WEST TO
EAST THROUGH LATE TONIGHT. HEAVY RAIN WILL BE THE PRIMARY
THREAT..ALTHOUGH LOCALIZED SFC WIND GUSTS TO 35 KTS POSSIBLE.
MVFR AND LCL IFR RESTRICTIONS SHIFT ESE OVERNIGHT.

OUTLOOK...

MON-TUE...CIG REDUCTIONS NW HALF. PM TSRA IMPACTS.

WED...CIG REDUCTIONS POSS SW. OTHERWISE NO SIG WX.

THU-FRI...CHC OF SHOWERS AND THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ004>006-010-011.

&&

SYNOPSIS...WATSON/DEVOIR/MARTIN
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...MARTIN
AVIATION...DEVOIR/RXR
Hazardous weather outlook, Jun 14, 2:10 PM EST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT SUN JUN 14 2015

PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-151915-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
310 PM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN AREA OF LOW PRESSURE TRACKING NORTH OF PENNSYLVANIA WILL HELP
TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH LATE TONIGHT.
A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE
HAIL THIS AFTERNOON AND EVENING. IN ADDITION...THE THUNDERSTORMS
COULD PRODUCE LOCALIZED HEAVY RAINFALL AND FLOODING IN A FEW SPOTS
THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN OSCILLATING FRONTAL BOUNDARY WILL REMAIN OVER PENNSYLVANIA
EARLY NEXT WEEK...BRINGING A GOOD CHANCE OF DAILY THUNDERSTORMS.
A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE
HAIL DURING THE AFTERNOON AND EVENING HOURS OF MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-151915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
310 PM EDT SUN JUN 14 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN AREA OF LOW PRESSURE TRACKING NORTH OF PENNSYLVANIA WILL HELP
TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS LATE TODAY AND
TONIGHT. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS
OR LARGE HAIL THIS AFTERNOON AND EVENING. IN ADDITION...THE
THUNDERSTORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL AND FLOODING
IN A FEW SPOTS LATE TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN OSCILLATING FRONTAL BOUNDARY WILL REMAIN OVER PENNSYLVANIA
EARLY NEXT WEEK...BRINGING A GOOD CHANCE OF DAILY THUNDERSTORMS.
A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE
HAIL DURING THE AFTERNOON AND EVENING HOURS OF MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, Jun 14, 10:46 AM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1146 AM EDT SUN JUN 14 2015

PAZ033-141630-
SOMERSET PA-
1146 AM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL TRACK ACROSS CENTRAL AND SOUTHERN
SOMERSET COUNTY THROUGH 1230 PM...

AT 1145 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEW CENTERVILLE...MOVING EAST AT 25 MPH.

30 TO 40 MPH WIND GUSTS AND HEAVY DOWNPOURS CAN BE EXPECTED WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEW CENTERVILLE AROUND 1150 AM EDT.
  SOMERSET AROUND 1200 PM EDT.
  MEYERSDALE AROUND 1215 PM EDT.
  BERLIN AROUND 1220 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CASSELMAN...GARRETT...
ROCKWOOD...SEVEN SPRINGS AND SHANKSVILLE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 106 TO 122.

LAT...LON 3989 7940 3990 7940 4008 7927 4002 7885
      3976 7893
TIME...MOT...LOC 1545Z 281DEG 20KT 3995 7924

DEVOIR
Special weather statement, Jun 14, 12:56 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT SUN JUN 14 2015

PAZ034>036-141830-
BEDFORD PA-FRANKLIN PA-FULTON PA-
156 PM EDT SUN JUN 14 2015

...SPECIAL WEATHER STATEMENT...

AT 155 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOCUST GROVE...MOVING SOUTHEAST AT 25 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEEDMORE AROUND 200 PM EDT.
  BIG COVE TANNERY AROUND 205 PM EDT.
  MCCONNELLSBURG AND MERCERSBURG AROUND 210 PM EDT.
  FORT LOUDON AROUND 215 PM EDT.
  ST. THOMAS AROUND 220 PM EDT.
  CHAMBERSBURG AROUND 230 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STATE LINE...UPTON...
WILLIAMSON...WHITETAIL SKI AREA AND WARRENTON IN WASHINGTON COUNTY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 150 TO 170.
 INTERSTATE 81 FROM MILE MARKERS 0 TO 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

&&

LAT...LON 3972 7833 3997 7832 3993 7767 3972 7765
TIME...MOT...LOC 1755Z 240DEG 49KT 3982 7822

MARTIN
Special weather statement, Jun 14, 3:31 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 PM EDT SUN JUN 14 2015

PAZ012-018-019-025>028-036-045-049-050-052-056-063-142130-
CUMBERLAND PA-JUNIATA PA-SNYDER PA-PERRY PA-NORTHERN CLINTON PA-
SOUTHERN CLINTON PA-MIFFLIN PA-UNION PA-SOUTHERN CENTRE PA-
FRANKLIN PA-HUNTINGDON PA-NORTHERN CENTRE PA-NORTHUMBERLAND PA-
BLAIR PA-
431 PM EDT SUN JUN 14 2015

...SPECIAL WEATHER STATEMENT...

AT 430 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR MACKEYVILLE TO NEAR HUNTINGDON...AND MOVING EAST
AT 15 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN IS ACCOMPANYING THESE STORMS...EXPECT PONDING ON
ROADWAYS.

THE HEAVY RAIN WILL BE NEAR...
  MILL HALL...LAMAR AND BLANCHARD AROUND 435 PM EDT.
  MACKEYVILLE AND LOCK HAVEN AROUND 440 PM EDT.
  CASTANEA AND FLEMINGTON AROUND 445 PM EDT.
  DUNNSTOWN AROUND 455 PM EDT.
  MCELHATTAN AROUND 505 PM EDT.
  BELLEVILLE AROUND 525 PM EDT.

OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE ALEXANDRIA...
ATKINSON MILLS...BARRVILLE...BEAVERTOWN AND BEECH CREEK.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
SNOW SHOE AND MILE RUN EXITS...SPECIFICALLY BETWEEN MILE MARKERS 151
AND 193...AND NEAR MILE MARKER 195.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 194 TO 209.
 INTERSTATE 99 FROM MILE MARKERS 46 TO 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.

TURN AROUND DONT DROWN.

&&

LAT...LON 4066 7828 4127 7756 4078 7665 4061 7689
      4061 7692 4063 7695 4059 7696 4057 7699
      4054 7698 4006 7765
TIME...MOT...LOC 2030Z 258DEG 12KT 4106 7750 4059 7796

CERU
Special weather statement, Jun 14, 4:16 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT SUN JUN 14 2015

PAZ019-027-028-049>052-056>058-142230-
UNION PA-MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-SNYDER PA-
SCHUYLKILL PA-DAUPHIN PA-PERRY PA-NORTHUMBERLAND PA-MONTOUR PA-
516 PM EDT SUN JUN 14 2015

...SPECIAL WEATHER STATEMENT...

AT 515 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WOODWARD TO NEAR RICHFIELD...AND MOVING EAST AT
25 MPH.

30 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN IS OCCURRING.

THE HEAVY RAIN WILL BE NEAR...
  RICHFIELD AROUND 520 PM EDT.
  MOUNT PLEASANT MILLS AROUND 530 PM EDT.
  LAURELTON CENTER...TROXELVILLE AND MILLERSBURG AROUND 535 PM EDT.
  MEISERVILLE AND R.B. WINTER STATE PARK AROUND 540 PM EDT.
  PORT TREVORTON AROUND 545 PM EDT.
  PAXTONVILLE AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE BEAVERTOWN...
BERRYSBURG...DALMATIA...EAST SALEM AND EDGEWOOD.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MILE RUN AND BUCKHORN EXITS...SPECIFICALLY FROM MILE MARKERS 205 TO
228.

THIS INCLUDES INTERSTATE 180 FROM MILE MARKERS 1 TO 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4055 7654 4050 7664 4052 7736 4092 7748
      4116 7669 4115 7665 4113 7663 4106 7662
      4105 7657 4100 7656 4096 7651 4088 7653
      4088 7651 4084 7651 4082 7649 4053 7648
TIME...MOT...LOC 2115Z 265DEG 23KT 4087 7738 4061 7715

CERU

The radar

The State College radar (KCCX), 121 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dauphin

When
June 14, 4:43 PM EST
Where
Dauphin County, 0.87 mi SW of Glenwood
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.290, -76.840

Thunderstorms producing winds estimated near 60 mph knocked down two trees in Susquehanna Twp.

Thunderstorm Wind, Dauphin

When
June 14, 4:46 PM EST
Where
Dauphin County, 0.53 mi E of Colonial Park
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.300, -76.810

Thunderstorms producing winds estimated near 60 mph knocked own trees in Lower Paxton Twp.

Thunderstorm Wind, Lebanon

When
June 14, 5:03 PM EST
Where
Lebanon County, 0.69 mi N of Annville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.340, -76.520

Thunderstorms producing winds estimated near 60 mph knocked down trees near Annville.

Thunderstorm Wind, Northumberland

When
June 14, 5:05 PM EST
Where
Northumberland County, 2.14 mi NNW of Seven Pts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.860, -76.730

Thunderstorms producing winds estimated near 60 mph knocked down trees and wires east of Sunbury.

Thunderstorm Wind, Northumberland

When
June 14, 5:11 PM EST
Where
Northumberland County, 0.69 mi S of Snydertown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.870, -76.670

Thunderstorms producing winds estimated near 60 mph knocked down trees near Syndertown.

Thunderstorm Wind, Dauphin

When
June 14, 5:21 PM EST
Where
Dauphin County, 0.87 mi SE of Gratz Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.610, -76.720

Thunderstorms producing winds estimated near 60 mph knocked down trees in Lykens Twp.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573751, 573752, 573753, 573755, 573756, 573758.